Follow
Share

I noticed to day my Mom's legs were shaking a bit and her words and speech were jumbled. She also likes to tap her feet quite a lot is this normal with Parkinson's??

This question has been closed for answers. Ask a New Question.
Absolutely! Parkinson's, dementia and other issues - even arthritis - is different on different days. That is one reason it's hard to figure out if some medications are helping or not.

My dad's dementia was caused by a "poor outcome" of brain surgery needed because of a WWII injury. Some days were better than others. Some moments were better - what I call moments of clarity. These were rare. But there were some days that were horrible often followed by some that were better. This is something that you will learn to expect.

Caregiving is all about not knowing from one moment to the next how things will be. That's part of the stress. Please keep coming back for support from people who know.
Take care of yourself, too.
Carol
Helpful Answer (0)
Report

Yes, this is not strange, in fact my mother could change within half and hour from no shaking to shaking of both arms of leg. Even her speech is better some days than other days. Good luck, try and take one day at a time, when he has a good day, enjoy it, live that day, when it is a bad day, just know, there will be a better day again!
Helpful Answer (1)
Report

Yes this is normal. Weather, storms especially, fever, a lot of things effect the tremors. It is crucial that she gets her medicine on a schedule. Better to overlap by a half hour or so, then to miss a dose by a half hour. You get really good at figuring out what is wrong. Good luck
Helpful Answer (0)
Report

My dad would have problems when his medicine levels would build up in his body. Dr would just have us pull back on the offending medication. Then again my father was diagnosed in 1970 (died 1997) and meds have changed from then but ask your dr.
Helpful Answer (0)
Report

My MIL has a bad type of Parkinson's. She's now on a high protein low carb regimen because the carbs made her crash and have severe drops in her blood pressure. The medicine must be given in a timely fashion. She was taking too much at first because it made her feel so good but had to be weened off one dose so that it wouldn't lose its therapeutic effect too quickly. Eventually the meds will no longer work but we haven't reached that point. Daily exercise also helps her. And there are many exercises that can be done in a seated position. But nothing cures the disease, which is why even though she does everything right she will have a bad day or two every week; however, until the medicine was worked out she was having more bad days and more severe symptoms. It's a crazy family of diseases. Good luck.
Helpful Answer (0)
Report

Consult with her doctor. She may need an increase in L-dopa which is the neurotransmitter chemical she needs for her musculosketal system to work properly. Yes, good and bad days are the norm for most of us even without Parkinson's. Don't expect her to be perfect, as none of us are.
Helpful Answer (0)
Report

My Parkinson's gets so bad I I feel like dieing . I can hard breath .my tongue dosnt work anymore .i get so ridge . Can't i breath though nose n can't feel chest with air
Helpful Answer (0)
Report

I'm so. Weak . I can hardly lift my arms it's getting worse every day Ni suffer from severe angsity .
Helpful Answer (0)
Report

My mother is 89 yrs. old and was diagnosed with Parkinson's. Symptoms never showed up til after she went through radiation treatment for cancer. I asked the doctor if the Parkinson's could be from the radiation or chemo treatments, they assured me no (not convinced). She has beaten cancer three times, but I feel that the Parkinson's is the worse since there is not a cure. It slowly robs the victim of the life they once knew. Yes she does have good days and bad. Mostly she is not able to do anything: clean, cook, laundry, etc. Depression is a constant battle for a Parkinson's patient. As the disease has progressed, we now worry about her falling, which has happened several times due to the "shuffle walk". Overwhelm do not feel alone because there are so many of us dealing with this sad disease. There is so much info out there for you. I like the http://medlineplus.gov website. Hope this helps you through your difficult journey with your mother.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter